MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12) ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12) ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a discordant elevated atellica im vitamin b12 (vb12) result for one patient.The initial result was reported to physician(s), who questioned the result.The same sample was tested on another atellica im analyzer, and the result was low.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant vitamin b12 (vb12) results.
 
Additional Manufacturer Narrative
An outside the united states customer obtained a discordant elevated atellica im vitamin b12 (vb12) result for one patient.The initial result was reported to physician(s), who questioned the result.The same sample was tested on another atellica im analyzer, and the result was low.The interpretation of results section of the atellica im vitamin b12 (vb12) instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2022-00437 was filed on dec 07, 2022 reporting an outside the united states customer observed an elevated atellica im vitamin b12 (vb12) result for one patient.Additional information - jan 11, 2023.Siemens has investigated the customer report of a discordant patient result on vitamin b12 (vb12) lot 282 on atellica im 1600 instrument (ih00442).The patient vb12 sample was initially tested on ih00442 and then retested on alternate atellica im module.The patient sample in question demonstrated a decrease in result when retested later.Siemens reviewed escalation data available.The instrument (ih00442) was serviced in response to the issues noted with the patient sample.The service engineer found errors in the cuvette loader, reagent loader and compartment, and with the sample probe.The sample probe and reagent loader were aligned along with the plunger being cleaned.Instrument was returned to service with acceptable performance.Sample was also noted by customer to have fibrin present.The customer also noted an issue with dtt ancillary reagent a01373203925515 which was used with the patient sample in question and qc was out of range.The customer had removed dtt ancillary reagent during life of reagent and reagent stability may have been compromised.Acceptable assay performance was resumed when the ancillary pack was replaced.Based on the information presented, siemens cannot rule out issues with specimen quality, ancillary being compromised or a hardware issue for the cause discordant patient results.Based on the investigation, no potential product issue is observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM VITAMIN B12 (VB12) ASSAY
Common Device Name
VITAMIN B12 (VB12) ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15932737
Report Number1219913-2022-00437
Device Sequence Number17782784
Product Code CDD
UDI-Device Identifier00630414600284
UDI-Public00630414600284
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number10995715
Device Lot Number282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/07/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown